Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
My 34-year-old brother has been having trouble with his eyes and was recently diagnosed with psoriasis. The doctors he has seen have recently prescribed Humira to help, along with another medication he was taking to help minimize the problem. He cannot even leave the house due to how sensitive his eyes are to light. Can psoriasis really have this big of an effect on eyes and vision?
Approximately 7 percent of people with psoriatic arthritis will develop uveitis, an inflammation inside one or both eyes. Uveitis is usually a painful eye condition that produces light sensitivity (photophobia) and generalized eye pain. If uveitis is not properly treated, it can possibly progress to cause permanent and serious eye problems. I advise that your brother discuss this situation with his ophthalmologist (Eye M.D.) and also with his rheumatologist.
Answered by: Wayne Bizer, DO
Answered: Aug 25, 2014
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.